MAUDE Adverse Event Report: AVANOS MEDICAL INC. AVANOS ORAL CARE SUCTION TIP YANKAUER WITH AVANOS TECHNOLOGY, ANGLED; VAP ORAL CARE PRODUCTS

AVANOS MEDICAL INC. AVANOS ORAL CARE SUCTION TIP YANKAUER WITH AVANOS TECHNOLOGY, ANGLED; VAP ORAL CARE PRODUCTS
Model Number 12604
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Airway Obstruction (1699)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 13 dec 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the tip of the device came away in the patient's mouth and was retrieved.Per additional information received 3 dec 2019, the patient started making gargling sounds.A laryngoscopy was performed and the doctor found an oral suction catheter tip in the back of the patient's throat.The tip was confirmed not to be from the patient's current suction catheter in use.Forceps were used to remove the tip.Per additional information received 13 dec 2019, the tip was confirmed to be from the yankauer.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 31 jan 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
One partial sample was received for evaluation.The sample appeared to be part of the suction swab tip.Visual examination revealed that there was jagged breaking on one side, with stress whitening.There were also surface indentations on the outer wall.The complaint is confirmed and the root cause was potentially manufacturing related.All information reasonably known as of 27 apr 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
AVANOS ORAL CARE SUCTION TIP YANKAUER WITH AVANOS TECHNOLOGY, ANGLED
Common Device Name
VAP ORAL CARE PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9472800
Report Number8030647-2019-00107
Device Sequence Number2648746
Product Code JOL
UDI-Device Identifier30680651968983
UDI-Public30680651968983
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12604
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/29/2019
Supplement Date Received by Manufacturer01/15/2020
04/27/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date02/01/2020
04/27/2020
Patient Sequence Number1
Patient Age63 YR
Patient Weight100